Flash Flood, Franklin
- When
- September 16, 6:15 AM CST to 7:15 AM CST
- Where
- Franklin County, Winchester
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.183, -86.117
Greenhaw Road was closed due to several inches of water covering the road.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 16, 1:08 AM CST, 5 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 208 AM CDT FRI SEP 16 2005 .DISCUSSION... AN ACTIVE CONVECTIVE MORNING APPEARS TO BE COMING TOGETHER FOR THE TN VALLEY AS EVIDENCED BY CURRENT RADAR TRENDS...BUT MORE IMPORTANTLY THE FORCING FACTORS COMING TOGETHER. 1000-850MB CONVERGENCE AND MOISTURE TRANSPORT PRECEDED DEVELOPMENT AND CONTINUES QUITE STRONG...ESPECIALLY ACROSS MS INTO N AL. I ANTICIPATE DEVELOPMENT FURTHER S WITH TIME WHICH WILL MOVE NE INTO N AL. POPS HAVE BEEN RAISED TO THE LIKELY CATEGORY CENTRAL AND E AHEAD OF INCOMING PRECIP AFTER 12Z. PRE-ECLIPSE WV IMAGERY SHOWED THE SHORTWAVE RESPONSIBLE TRANSLATING E THROUGH AR WITH CONSIDERABLE UPPER DIFFLUENCE NOTED. SOME OF THE SPC PARAMETERS INCLUDING SIG SVR ARE SHOWING A DECENT CAPE/SHEAR COMBO ACROSS MS WHICH WILL SHIFT INTO AL THIS MORNING. FEEL THAT THE MAIN THREAT WILL BE DAMAGING WINDS...BUT SOME STORM ROTATION IS POSSIBLE GIVEN 5H WINDS OF 40KT AND EFFECTIVE DEEP SHEAR OF 35-40KT. EFFECTIVE LOW LEVEL SR-HELICITY HAS INCREASED TO 150 M2/S2 IN MS AND MAY INCREASE A BIT MORE AS LOW LEVEL BACKING OF WINDS OCCURS AHEAD OF THE SHORTWAVE...SO SOMETHING TO MONITOR. MODELS CONTINUE TO DELAY FRONTAL PASSAGE...THUS TEMP FORECAST HAS BEEN RAISED SOME TODAY SE OF THE TSRA ACTIVITY. SHOULD GET CLOSE TO 90F E OF I-65. CONVECTIVE CLOUD DEBRIS MAY INHIBIT SUNSHINE IN THE W AFTER THE FIRST ROUND OF STORMS THIS MORNING. AND YES...WE SHOULD SEE A SECOND ROUND OF STORMS DEVELOP THIS AFTERNOON AS THE FRONT FINALLY MAKES PROGRESS INTO THE AREA. I HAVE ALSO RAISED TEMPS A BIT SATURDAY GIVEN THE SLOW PROGRESSION OF COLD ADVECTION AND THE EXPECTATION THAT THE COOLING WILL BE LESS THAN THE MODELS PROG. WE LOOK TO BE BACK TO A SIMILAR WARM AND DRY PATTERN BY NEXT WEEK. THUS...HIGH TEMPS WERE RAISED A BIT IN THE EXTENDED BASED UPON GOOD SUPPORT OF A BUILDING RIDGE LATE NEXT WEEK. THE MEX NUMBERS APPEAR TOO CLIMO INFLUENCED BASED UPON THE SYNOPTICS. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 89 64 86 59 / 60 10 0 0 SHOALS 87 61 84 60 / 50 10 0 0 CULLMAN 90 64 87 60 / 60 10 0 0 FAYETTEVILLE 87 63 84 57 / 60 10 0 0 FORT PAYNE 89 63 87 58 / 60 10 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 455 AM CDT FRI SEP 16 2005 ALZ001>010-016-TNZ076-096-097-161800- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 455 AM CDT FRI SEP 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA EARLY THIS MORNING AND WILL AFFECT AREAS MAINLY NORTH OF THE TENNESSEE RIVER. WHILE THE SEVERE THREAT IS QUITE LOW...GUSTY WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF BUT TORRENTIAL DOWNPOURS WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. A BREAK IN THE SHOWER AND THUNDERSTORM ACTIVITY IS THEN EXPECTED FROM MID MORNING INTO EARLY AFTERNOON. AS A WEAK COLD FRONT ALONG WITH AN UPPER LEVEL DISTURBANCE APPROACH THE AREA THIS AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP. ONCE AGAIN...THE THREAT OF SEVERE WEATHER WILL REMAIN LIMITED... BUT THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF GUSTY WINDS UP TO 50 MPH...PEA SIZE HAIL...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS. THE FRONT WILL CLEAR THE AREA BY EARLY THIS EVENING ENDING THE RAINFALL CHANCES. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL BUILD ACROSS THE AREA...BRINGING ANOTHER EXTENDED PERIOD OF DRY AND UNSEASONABLY WARM WEATHER THROUGH NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH THE PERIOD. 09
The Northeast Alabama radar (KHTX), 28 km away, was scanning. The volume nearest the first event began at 12:14 UTC.
1 flash flood. Local standard time, as filed.
Greenhaw Road was closed due to several inches of water covering the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474682.